Tramadol is a synthetic opioid drug, similar to natural opioids derived from poppy seeds, such as morphine. It is marketed under names such as Ultram, Ultracet, ConZip, Ryzolt, Rybix ODT, Zydol and Zamadol. Are you using Tramadol for pancreatitis pain? You may want to reconsider or at least be extremely careful using it because …
When John Bowker left his 57-year-old wife, Lizz, alone in their bedroom, she seemed to be in perfectly good health yet when he returned just six minutes later, she was dead. And her death wasn’t caused by a sudden heart attack, stroke or aneurysm. In just six minutes she had become another victim of Tramadol, a dangerous opiate pain med that’s so cheap and widely prescribed that you or someone you love could be taking it right now.
Tramadol is sending patients, many of them seniors, to emergency rooms in record numbers, and death rates have tripled in just a few short years. Experts are warning that if you don’t quit the drug fast, it could trigger a serious brain condition and potentially lethal event know as serotonin syndrome that’s often nearly impossible to spot. It can turn fatal in a hurry.
When the FDA approved Tramadol 20 years ago, it was supposed to be less addictive and cause fewer stomach problems than the other long-term painkillers on the market.
But in reality, Tramadol (Ultram, Ultracet, ConZip, Ryzolt and Rybix ODT) has proven to be a living nightmare for many of those to whom it was prescribed.
The U.S. Substance Abuse and Mental Health Services Administration (SAMHSA) has found that Tramadol is sending at least 27,000 people a year to the ER, a number that’s increased 145 percent since 2005. And research on Tramadol use in Florida found that deaths linked to the drug have tripled since 2003.
And Tramadol seems to pose the greatest danger to seniors, the very people the drug most intended to help. One of those victims was an 84-year-old woman whose doctor prescribed Tramadol for lower back pain. Before long, she was suffering from common side effects like shortness of breath, confusion, depression, anxiety, loss of appetite, and very high blood pressure, which eventually landed her in the ER. Read the rest of the story here.
Keep in mind it may not be affecting only seniors. From what little research I have done while writing this post it doesn’t seem to discriminate between age, and, the usage of antidepressants, which many pancreatitis sufferers are prescribed, dramatically increases the risk for both seizures and serotonin syndrome.